International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 23, Pages 1433-1445

Linear neutral partial differential equations: a semigroup approach

Rainer Nagel and Nguyen Thieu Huy

Arbeitsgemeinschaft Funktionalanalysis (AGFA) Mathematisches Institut der Universität Tübingen, Auf der morgenstelle 10, Tübingen 72076, Germany

Received 17 September 2002

Copyright © 2003 Rainer Nagel and Nguyen Thieu Huy. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study linear neutral PDEs of the form (/t)Fut=BFut+Φut, t0; u0(t)=φ(t), t0, where the function u() takes values in a Banach space X. Under appropriate conditions on the difference operator F and the delay operator Φ, we construct a C0-semigroup on C0(,X) yielding the solutions of the equation.